Wisconsin, 2012

Hail and Damaging Winds in Wisconsin, May 28, 2012

May 28, 2012 · NWS MKX · 32 events in 11 counties and zones

25 inches in diameter. An unstable air mass was in place, with high temperatures in the upper 80s to around 90, and dew points in the lower 60s, that produced mixed-layer CAPE values of 1000-1800 J/kg, with forcing along the front enhanced by weak upper level divergence and weak differential vorticity advection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$420,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

The Memorial Day holiday became turbulent during the late afternoon and evening hours as a line of severe thunderstorms ahead of a cold front crossed southern Wisconsin, producing damaging winds gusts and large hail up to 1.25 inches in diameter. An unstable air mass was in place, with high temperatures in the upper 80s to around 90, and dew points in the lower 60s, that produced mixed-layer CAPE values of 1000-1800 J/kg, with forcing along the front enhanced by weak upper level divergence and weak differential vorticity advection. While directional shear was minimal, with above-surface winds unidirectional from the west, there was sufficient speed shear to support organized updrafts, and for the individual cells to merge into bowing line segments. Numerous reports of downed trees and power lines were received, as well as some minor structural damage. There were also many large hail reports, mainly along and south of a line from northern Sauk County, near Reedsburg and the Wisconsin Dells, to northern Ozaukee County near Port Washington. Fire officials in Edgerton, in northeast Rock County, and in the city of Jackson in Washington County reported structural fires caused by lightning strikes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 28, 2:18 PM CST, 26 minutes earlier.

Area forecast discussion, May 28, 2:18 PM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT MON MAY 28 2012

REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM
STRONGEST VORTICITY PUNCH HEADING FROM THE DAKOTAS THROUGH NORTHERN
MINNESOTA INTO CANADA. 500 MILLIBAR PROGS GRADUALLY OOZE THE HEIGHT
FALLS INTO THE NORTHWEST CWA WITH SOME MID/UPPER LEVEL COLD AIR
ADVECTION. OVERALL VORTICITY ADVECTION LOOKS WEAK/CHANNELIZED INTO
NW CWA. STILL SOME DECENT INSTABILITY PARAMETERS PROGGD INTO WRN CWA
THROUGH EARLY EVENING. MID LEVEL LAPSE RATES ARE OK...AROUND 7 PER
MESO PLOTS. DRY SLOT WORKING NORTHEAST FROM IOWA INTO WI. TWO
SEPARATE N/S LINES HAVE POPPED ON THE LEADING EDGE OF THE DRY SLOT
IN WRN WI AND THE FURTHER EAST ACTIVITY HAS WEAKENED CONSIDERABLY.
THE MORE WESTWARD LINE WILL HAVE TO BE WATCHED FOR MOST LIKELY
INTENSIFICATION. NOT CONFIDENT THAT FURTHER WESTWARD DEVELOPMENT
WILL TAKE PLACE WITH BRUNT OF DRY SLOT ACROSS IOWA AND NO REAL UPPER
WAVE OF NOTE TO KICK THINGS OFF. PLUS AS OF 18Z...A DECIDED SHIFT IN
WINDS TO A MORE WESTERLY DIRECTION INTO EXTREME EASTERN IA.
PREFERRED AREA IS USUALLY ALONG THE LEADING EDGE OR NOSE OF DRY
SLOT...SO WE/LL SEE. LOW PRESSURE SHIFTS OFF TO THE NORTHEAST AND
DRAGS COLD FRONT THROUGH EASTERN WI LATER THIS EVENING. WINDS SHIFT
TO THE WEST.

TUESDAY - CONFIDENCE...MEDIUM
STRONG VORT CENTER MOVES FROM NORTHERN MN TO EAST OF LAKE SUPERIOR.
SECONDARY VORT MAX CRUISES INTO CENTRAL WI BY 00Z. 850/925 COLD
ADVECTION WILL BE THE RULE AND BUFKIT SOUNDINGS DO SHOW THE BETTER
MOISTURE FURTHER NORTH. THE MAIN CONCERN MAY END UP BEING THE WIND
WITH DECENT MIXING TAPPING INTO SOME OF THE STRONGER WINDS OFF THE
DECK. POTENTIAL FOR 30-35 KNOT GUSTS.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A COUPLE WEAK SHORTWAVE TROUGHS WILL MOVE ACROSS WI TUE NIGHT AND
WED IN THE WAKE OF THE STRONG SHORTWAVE TROUGH MOVING EAST ACROSS
SRN CANADA. AT THE SFC...COLD ADVECTION ON NLY WINDS WILL AFFECT THE
AREA INTO WED AM WITH HIGH PRESSURE TO FOLLOW THROUGH WED NT.
ATMOSPHERE WILL BE TOO DRY WITH LITTLE TO NO LIFT SO NO PCPN IS
FORECAST. SOME SUNSHINE EXPECTED ON WED.

FOR WED NT AND THU A 100 KT NWLY JET STREAK AND DIGGING SHORTWAVE
TROUGH WILL MOVE INTO THE GREAT PLAINS. AN INVERTED TROUGH WILL
DEVELOP AT THE SFC WITH CYCLOGENESIS ALONG IT ON THU AS A 1000 MB
SFC LOW MOVES TO THE IL/MO BORDER BY 00Z FRI. THE TRACK OF THE
SYSTEM ALONG WITH DRY AIR OVER WI WILL LIKELY KEEP MOST OF THE CWA
DRY. JUST A SLIGHT CHANCE OF SHOWERS IS FORECAST FOR THE SRN CWA ON
THU. TEMPS WILL REMAIN COOL DURING THIS PERIOD.

LONG TERM...

FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW

EXTENDED MODELS DIVERGE WITH THE TRACK AND EVOLUTION OF THE LOW
PRESSURE AREA THAT WILL BE LOCATED OVER THE MIDDLE MS RIVER VALLEY
THU NT. VARIOUS MODELS TAKE LOW ANYWHERE FROM A NWD TRACK THROUGH
LOWER MI VERSUS MOVING NEWD JUST NORTH OF THE OHIO RIVER VALLEY.
EITHER WAY WILL HAVE TO KEEP RAIN CHANCES IN THE FORECAST THROUGH
SAT. THEN MODELS DIVERGE ON HOW QUICKLY SLY FLOW AND WARM...MOIST
ADVECTION RETURNS TO THE AREA FOR SUN/MON. THUS SMALL POPS ARE
FORECAST AS WELL. COOL TEMPS WILL GRADUALLY WARM WITH ABOVE NORMAL
TEMPS RETURNING EARLY NEXT WEEK.

&&

.AVIATION/00Z TAFS/...WITH COLD FRONT ON THE WAY FOR THIS EVENING
STILL POTENTIAL FOR SHRA/TSRA UNTIL THE FRONT MOVES OFF TO THE
EAST. EXPECTING CEILINGS/VSBYS VFR INTO TUESDAY...THOUGH AN
ISOLATED MVFR CIG/VSBY NOT OUT OF THE QUESTION WITH ANY
CONVECTION. MAIN STORY FOR TUESDAY WILL BE GUSTY WEST
WINDS...POTENTIALLY GUSTING 25 TO 35 KNOTS. MAIN LOW LEVEL CLOUD
SHIELD AND POTENTIAL FOR PRECIP WITH SECONDARY SHORTWAVE LOOKS TO
REMAIN TO THE NORTH.

&&

.MARINE...CURRENT SMALL CRAFT ADVISORY LOOKS GOOD WITH GUSTY
SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT. AS TROUGH AXIS
APPROACHES EXPECT WINDS TO SLACKEN FOR A TIME THIS EVENING.
POTENTIAL FOR MORE GUSTY WINDS TUESDAY AS WEST WINDS INCREASE WITH
MIXING. HIGHEST WAVES POTENTIALLY TOWARDS OPEN WATER THOUGH LESS
MIXING FURTHER FROM SHORE MAY LIMIT WAVE ACTION A BIT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, May 28, 12:30 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT MON MAY 28 2012

WIZ046-047-051-052-056>060-062>072-290945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
130 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

LMZ643>646-290945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
130 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY DUE TO BREEZY
SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY WEST WINDS MAY DEVELOP ON TUESDAY REQUIRING ANOTHER SMALL
CRAFT ADVISORY.

THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 28, 2:39 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT MON MAY 28 2012

WIZ056-057-282130-
COLUMBIA-SAUK-
339 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORM MOVING INTO THE DELLS AREA...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REEDSBURG...MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAKE DELTON BY 405 PM CDT...
  WISCONSIN DELLS BY 410 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

WIMBERLEY

The radar

The La Crosse radar (KARX), 101 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 11 hail, 2 lightning. Local standard time, as filed.

Hail, Sauk

When
May 28, 2:44 PM CST to 2:45 PM CST
Where
Sauk County, Reedsburg
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
43.530, -90.000

Hail, Columbia

When
May 28, 3:00 PM CST to 3:10 PM CST
Where
Columbia County, Wisconsin Dells
Measured
1.25 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.630, -89.770

A ten-minute shower of large hail from a severe thunderstorm broke windows, with the damage totaling $5,000.

Thunderstorm Wind, Columbia

When
May 28, 3:04 PM CST to 3:10 PM CST
Where
Columbia County, Wisconsin Dells
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
43.630, -89.770

Law enforcement officials reported many trees and power lines downed by powerful thunderstorm wind gusts, estimated up to 75 mph (65 knots) in the Wisconsin Dells. Four cars were also damaged, with overall property damages estimated to be $30,000 dollars.

Thunderstorm Wind, Marquette

When
May 28, 3:15 PM CST to 3:17 PM CST
Where
Marquette County, Briggsville
Measured
74 kt (85 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
43.650, -89.580

Fire department officials reported many trees and power lines downed by powerful thunderstorm wind gusts, estimated up to 85 mph (74 knots) in Briggsville. Tree debris damaged several cars, with roof damage to several homes.

Hail, Marquette

When
May 28, 3:20 PM CST
Where
Marquette County, Briggsville
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
43.650, -89.580

Hail, Marquette

When
May 28, 3:36 PM CST
Where
Marquette County, 2 mi S of Montello
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.771, -89.320

Thunderstorm Wind, Marquette

When
May 28, 3:36 PM CST
Where
Marquette County, Montello
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.800, -89.320

A trained spotter reported many trees and power lines downed by powerful thunderstorm wind gusts, estimated up to 75 mph (65 knots) in Montello. Metal shingles were torn off of a barn roof.

Hail, Green Lake

When
May 28, 3:50 PM CST
Where
Green Lake County, Marquette
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.750, -89.140

Hail, Dane

When
May 28, 4:09 PM CST
Where
Dane County, 3 mi N of Middleton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.143, -89.500

Thunderstorm Wind, Green

When
May 28, 4:10 PM CST
Where
Green County, New Glarus
Measured
74 kt (85 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
42.820, -89.630

A trained spotter reported trees and power lines downed by powerful thunderstorm wind gusts estimated at 80 mph (74 knots) in the town of New Glarus. One car was totally damaged when struck by a falling tree, with roof shingles blown off several homes.

Thunderstorm Wind, Dane

When
May 28, 4:15 PM CST
Where
Dane County, Msn Morey Fld Arpt
Measured
50 kt (58 mph) measured gust
Property damage
$2,000
Reported by
AWOS
Coordinates
43.120, -89.530

Thunderstorm Wind, Green

When
May 28, 4:15 PM CST to 4:20 PM CST
Where
Green County, 3 mi N of Dayton to Dayton
Measured
74 kt (85 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
42.863, -89.500

A trained spotter reported trees and power lines downed by powerful thunderstorm wind gusts estimated at 80 mph (74 knots) in a swath from from 2 miles north of Dayton to Dayton. Roof shingles were blown off several homes.

Thunderstorm Wind, Green

When
May 28, 4:15 PM CST to 4:20 PM CST
Where
Green County, 2 mi N of Dayton
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.849, -89.500

The Green County Emergency Manager reported shingles were blown off several homes by severe thunderstorm winds 2 miles north of Dayton.

Thunderstorm Wind, Dane

When
May 28, 4:27 PM CST
Where
Dane County, 2 mi E of Oregon
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.930, -89.341

The public reported trees were knocked down by severe thunderstorm winds 2 miles east of Oregon.

Thunderstorm Wind, Rock

When
May 28, 4:35 PM CST
Where
Rock County, Cooksville
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.830, -89.230

The Rock County Emergency Manager reported trees were downed by severe thunderstorm winds in the village of Cooksville.

Hail, Dane

When
May 28, 4:38 PM CST
Where
Dane County, 3 mi NNE of Stoughton
Measured
0.75 in hail
Reported by
Public
Coordinates
42.960, -89.197

Thunderstorm Wind, Rock

When
May 28, 4:44 PM CST
Where
Rock County, Evansville
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.780, -89.300

A trained spotter reported trees were downed by severe thunderstorm winds in the town of Evansville.

Hail, Rock

When
May 28, 4:50 PM CST
Where
Rock County, Evansville
Measured
0.75 in hail
Reported by
Public
Coordinates
42.780, -89.300

Thunderstorm Wind, Green Lake

When
May 28, 4:50 PM CST
Where
Green Lake County, Marquette
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.750, -89.140

A trained spotter reported trees downed by powerful thunderstorm wind gusts estimated at 65 mph (56 knots) in the village of Marquette.

Hail, Dane

When
May 28, 4:54 PM CST
Where
Dane County, 0.5 mi N of Stoughton
Measured
1 in hail
Reported by
Public
Coordinates
42.927, -89.220

Thunderstorm Wind, Green

When
May 28, 5:08 PM CST
Where
Green County, 4 mi SW of Brodhead
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
42.579, -89.426

The Green County Emergency Manager reported $100,000 of damage from severe thunderstorm winds 4 miles southwest of Brodhead. The damage included 2 barns/sheds with one losing it's roof to the powerful winds. The severe winds peeled siding off of one home, and broke windows and pushed in the door on another home.

Hail, Waukesha

When
May 28, 5:35 PM CST
Where
Waukesha County, 2 mi N of Stonebank
Measured
0.88 in hail
Reported by
Public
Coordinates
43.179, -88.420

Thunderstorm Wind, Waukesha

When
May 28, 5:35 PM CST
Where
Waukesha County, 2 mi N of Stonebank
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.179, -88.420

Large pine trees were reported to be blown down by powerful thunderstorm winds by the public in Stone Bank.

Thunderstorm Wind, Washington

When
May 28, 5:37 PM CST
Where
Washington County, 3 mi W of Colgate
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
43.200, -88.280

Winds from a gustnado damaged the soffit on a home, felled trees and damaged fencing as reported by the public 3 miles west of Colgate.

Thunderstorm Wind, Washington

When
May 28, 5:45 PM CST
Where
Washington County, Germantown
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
43.230, -88.100

Tress and power lines were reported to be blown down by powerful thunderstorm winds by the public in Germantown.

Thunderstorm Wind, Jefferson

When
May 28, 5:50 PM CST
Where
Jefferson County, 1.67 mi S of Palmyra
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
42.856, -88.604

Large tree branches, up to 12 inches in diameter, were broken off and blown 50 feet by powerful thunderstorm wind gusts about 1.5 miles southwest of Palmyra on Blue Spring Lake.

Thunderstorm Wind, Ozaukee

When
May 28, 5:54 PM CST
Where
Ozaukee County, Cedarburg
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.280, -87.980

Tress and power lines were reported to be blown down by powerful thunderstorm winds by the public in Cedarburg.

Hail, Ozaukee

When
May 28, 5:59 PM CST
Where
Ozaukee County, Cedarburg
Measured
1.25 in hail
Reported by
Public
Coordinates
43.280, -87.980

A report from the public via Twitter stated 1.25 inch diameter hail fell in Cedarburg.

Thunderstorm Wind, Waukesha

When
May 28, 6:13 PM CST
Where
Waukesha County, 2 mi SW of Downtown Waukesha
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.999, -88.248

The public reported trees downed by powerful thunderstorm winds 2 miles southwest of the city of Waukesha.

Thunderstorm Wind, Waukesha

When
May 28, 6:22 PM CST
Where
Waukesha County, 2 mi SE of New Berlin
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
42.959, -88.092

The public reported trees downed by powerful thunderstorm winds 2 miles southeast of the city of New Berlin. A tree measuring 15 inches in diameter fell on a house.

Lightning, Rock

When
May 28, 6:25 PM CST
Where
Rock County, Edgerton
Property damage
$75,000
Reported by
Fire Department/Rescue
Coordinates
42.830, -89.070

Fire officials say lightning ignited a fire that damaged a 21-unit senior living facility in Edgerton, displacing 30 residents.

Lightning, Ozaukee

When
May 28, 6:50 PM CST
Where
Ozaukee County, Cedarburg
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.280, -87.980

The Ozaukee County Sheriff Department reported a fire ignited by a lightning strike in the 3200 block of Twin Creeks Road in the town of Cedarburg.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386125, 386126, 386135, 386136, 386127, 386128, 386137, 386130, 386129, 386140, 386138, 386141, 386169, 386168, 386170, 386142, 386171, 386131, 386139, 386132, 386172, 386134, 386175, 386176, 386173, 386177, 386174, 386133, 386178, 386179, 386180, 386181.